Alert archive / Arizona / Wind Advisories in 2014

Wind Advisory 1, NWS Flagstaff, AZ

January 29, 2014Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this wind advisory at Jan 29, 2014, 3:02 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Jan 30, 2014, 11:00 AM MST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 29, 2014, 3:02 PM MST (22:02 UTC)
In effect from
Jan 30, 2014, 11:00 AM MST
Expired
Jan 30, 2014, 8:00 PM MST
In force
9 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2014-01-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2014-01-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 167 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3289 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
167 m²/s²
0-3 km storm-relative helicity
189 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

224 
WWUS75 KFGZ 292202
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
302 PM MST WED JAN 29 2014


AZZ004>007-009>013-015-016-039-040-300615-
/O.NEW.KFGZ.WI.Y.0001.140130T1800Z-140131T0200Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...PAGE...
GRAND CANYON VILLAGE...SUPAI...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...FLAGSTAFF...DILKON
302 PM MST WED JAN 29 2014

...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 7 PM MST THURSDAY. 

* TIMING...FROM LATE THURSDAY MORNING THROUGH THURSDAY EVENING. 

* WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 45 MPH. 

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER
  SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
4 follow-up statements
341 
WWUS75 KFGZ 300606
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1106 PM MST WED JAN 29 2014

AZZ004>007-009>013-015-016-039-040-301300-
/O.CON.KFGZ.WI.Y.0001.140130T1800Z-140131T0200Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...PAGE...
GRAND CANYON VILLAGE...SUPAI...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...FLAGSTAFF...DILKON
1106 PM MST WED JAN 29 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
THURSDAY...

* TIMING...FROM LATE THURSDAY MORNING THROUGH THURSDAY EVENING.

* WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE 
  BELONGINGS ON YOUR PROPERTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. ADDITIONAL WEATHER
INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
724 
WWUS75 KFGZ 301212
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
512 AM MST THU JAN 30 2014

AZZ014-017-302015-
/O.EXB.KFGZ.WI.Y.0001.140130T1800Z-140131T0300Z/
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
INCLUDING THE CITIES OF...ST. JOHNS...SPRINGERVILLE...SHOW LOW
512 AM MST THU JAN 30 2014

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST
THIS EVENING. 

* TIMING...LATE THURSDAY MORNING THROUGH THURSDAY EVENING.

* WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...WINDS THIS STRONG CAN OCCASIONALLY MAKE DRIVING
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER
  SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED.

ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ004>007-009>013-015-016-039-040-302015-
/O.EXT.KFGZ.WI.Y.0001.140130T1800Z-140131T0300Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...PAGE...
GRAND CANYON VILLAGE...SUPAI...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...FLAGSTAFF...DILKON
512 AM MST THU JAN 30 2014

...WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
MST THIS EVENING...

* TIMING...LATE THURSDAY MORNING THROUGH THURSDAY EVENING.

* WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...WINDS THIS STRONG CAN OCCASIONALLY MAKE DRIVING
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER
  SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED.

ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
446 
WWUS75 KFGZ 302100
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
200 PM MST THU JAN 30 2014

AZZ004>007-009>017-039-040-310300-
/O.CON.KFGZ.WI.Y.0001.000000T0000Z-140131T0300Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...PAGE...
GRAND CANYON VILLAGE...SUPAI...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...FLAGSTAFF...SHOW LOW...DILKON
200 PM MST THU JAN 30 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...WINDS THIS STRONG CAN OCCASIONALLY MAKE DRIVING
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER
  SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED.

ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

KD
249 
WWUS75 KFGZ 310305
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
805 PM MST THU JAN 30 2014

AZZ004>007-009>017-039-040-310415-
/O.EXP.KFGZ.WI.Y.0001.000000T0000Z-140131T0300Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...PAGE...
GRAND CANYON VILLAGE...SUPAI...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...FLAGSTAFF...SHOW LOW...DILKON
805 PM MST THU JAN 30 2014

...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING...

THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 PM MST THIS
EVENING. BREEZY SOUTHWEST WINDS WILL CONTINUE OVERNIGHT WITH A FEW
ISOLATED GUSTS OVER 40 MPH...HOWEVER WINDS WILL GENERALLY REMAIN
BELOW WIND ADVISORY THRESHOLDS OVERNIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Jan 29, 9:12 AM MST, 5 hours 50 minutes earlier.

Area forecast discussion, Jan 29, 9:12 AM MST, 5 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
912 AM MST WED JAN 29 2014

.SYNOPSIS...WARM DAYTIME TEMPERATURES WILL CONTINUE TODAY AND
THURSDAY. GUSTY SOUTHWEST WINDS STARTING THURSDAY WILL PRECEDE A
SERIES OF COLD FRONTS THAT WILL MOVE QUICKLY THROUGH THE SOUTHWEST
FROM FRIDAY THROUGH MONDAY. EXPECT MUCH COLDER TEMPERATURES AND
PERIODS OF RAIN AND SNOW SHOWERS STARTING EARLY FRIDAY AND LASTING
THROUGH AT LEAST MONDAY.

&&

.DISCUSSION...
NORTHWEST FLOW ALOFT TODAY WILL BRING INCREASING MID AND HIGH LEVEL
CLOUDS TO NORTHERN ARIZONA. TODAYS FORECAST IS IN GOOD SHAPE.

&&

PREV DISCUSSION...440 AM. EXPECT ANOTHER WARM DAY TODAY AND EVEN
THURSDAY AS THE SOUTHWESTERN RIDGE BEGINS TO COLLAPSE AHEAD OF A
CHANGING PATTERN.

A STRENGTHENING SOUTHERN STREAM AND RETROGRESSION OF THE HUDSON BAY
VORTEX WILL LEAD TO A MORE ACTIVE STORM PATTERN FOR THE SOUTHWEST
INTO THE WEEKEND. THE FIRST SYSTEM WILL ARRIVE LATE THURSDAY AND
FRIDAY...WITH MANY WEAKER WAVES MOVING THROUGH A MESSY MEAN TROUGH
OVER THE WEEKEND AND INTO EARLY NEXT WEEK. EACH STORM IS RELATIVELY
WEAK AND MOISTURE STARVED...BUT THE CUMULATIVE EFFECT SHOULD BRING
SEVERAL PERIODS OF MEASURABLE PRECIPITATION TO OUR AREA.

&&

.AVIATION...FOR THE 18Z PACKAGE...VFR CONDITIONS ARE EXPECTED
THROUGH 18Z THURSDAY. GUSTY SOUTHWEST WINDS ARE FORECAST TO DEVELOP
AT MOST NORTHERN AZ TAF SITES AFTER 12Z THURSDAY. AVIATION
DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC.........DL / PETERSON
AVIATION.......

FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Jan 29, 1:56 PM MST, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
156 PM MST WED JAN 29 2014

AZZ004>018-037>040-300715-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
156 PM MST WED JAN 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...
NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN
ARIZONA.

.DAY ONE...TONIGHT

FAIR WEATHER IS EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A WIND ADVISORY IS IN EFFECT FOR MUCH OF NORTHERN
ARIZONA FOR THURSDAY. SEE PHXNPWFGZ FOR ADDITIONAL DETAILS.

FROM FRIDAY THROUGH MONDAY...COLDER AND UNSETTLED WEATHER WILL
RETURN AS A SERIES OF WEATHER DISTURBANCES MOVE ACROSS THE AREA.
THE HIGHEST CHANCES FOR PRECIPITATION LOOK TO BE FRIDAY...THEN
SATURDAY AFTERNOON AND EVENING. MAX TEMPERATURES WILL BE BELOW
NORMAL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

41

Nearby

Wind Advisories in Arizona, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.